MAUDE Adverse Event Report: WELLSPECT HEALTHCARE LOFRIC ORIGO; LOFRIC ORIGO TIEMANN MALE 40CM CH10

WELLSPECT HEALTHCARE LOFRIC ORIGO; LOFRIC ORIGO TIEMANN MALE 40CM CH10
Model Number 44410
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Rheumatoid Arthritis (1724); Bacterial Infection (1735); Hepatitis (1897)
Date of Event 02/25/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The adverse event occurred outside us, in spain.The (b)(6) hospital in (b)(6) spain, indicated us that they have had an increase in problems with patients instilled with bcg using our catheters, which they started buying in 2025.The catheters used are the lofric origo tiemann male 40 cm (ch10 and ch12); ref numbers 4441000, 4441200 and 4441280.Before the hospital used to use another manufacturer's product, the coloplast navi.According to the hospital there has been a considerable increase in cases of bcgitis since the summer, in total 3 cases of bcgitis.They also had 1 case of hepatitis and 1 case of rheumatoid arthritis, which both required hospitalization.This didn't happen to them using the coloplast navi catheters.The hospital has decided to purchase again the coloplast navi catheters for 3 months in order to investigate if the problems decrease.
 
Additional Manufacturer Narrative
The hospital has informed the manufacturer that they had 1 case of hepatitis and 1 case of rheumatoid arthritis which both were hospitalized for a few days during the month of (b)(6) 2026.The hospital further reported that both patients have recovered, and they are no longer hospitalized; they were discharged from the hospital once they were well.The hospital also reported that in total there were 3 cases of bcgitis and they did not require hospitalization; these 3 patients also have recovered.The hospital stated the issue concerns all lots from summer 2025 up to the date (b)(6) 2026.The manufacturer has not received information about which lots were used and looking at which lofric origo tiemann male 40 cm ch10 and ch12 lots that were sent to spain within the stated period, there were 30 different lots that could have been used.Batch documentation has been reviewed for all these 30 lots.There are no other complaints for any of these 30 lots, and there are no deviations related to the coating, wetting fluid or sterility for any of these 30 lots.Lofric origo tiemann male 40 cm (ch10 and ch12) are indicated for intermittent catheterization for the management of urinary retention.The hospital used the catheters for installation with bcg.These catheters are not intended for instillation of fluids or medicinal products.For instillation procedures, the appropriate device is the lofric insticath.Prior to use, the lofric origo catheter must be activated by rupturing the water-containing sachet within the package.Following activation, the catheter surface achieves the intended hydrophilic properties, resulting in a low-friction, lubricious surface.Clinical experience and post market surveillance data indicate that the product is safe for repeated and long-term use when used as intended.Increased friction during insertion or withdrawal is associated with a higher risk of urethral trauma and subsequent complications.A fully activated hydrophilic surface is therefore a critical risk control measure.Urethral trauma may manifest as pain or bleeding and can contribute to an elevated risk of urinary tract infections.All lofric catheters undergo validated sterilization processes, with sterility assurance levels continuously monitored in accordance with applicable quality system requirements.Provided that the sterile barrier packaging remains intact, the risk of contamination originating from the device is considered negligible.However, as with all intermittent catheterization procedures, there remains a possibility of introducing external microbial agents during patient handling.Based on the information currently available, there is no information indicating that the adverse event reported at (b)(6) are attributable to device malfunction or nonconforming product when used according to the instructions for use.The root cause for this adverse event has not been possible to establish.

Brand Name
LOFRIC ORIGO
Common Device Name
LOFRIC ORIGO TIEMANN MALE 40CM CH10
Manufacturer (Section D)
WELLSPECT HEALTHCARE
aminogatan 1
p.o. box 14
mölndal, SE-43 121
SW  SE-43 121
Manufacturer Contact
anja bengtzelius
aminogatan 1
p.o. box 14
mölndal, SE-43- 121
SW   SE-43 121
MDR Report Key24686977
Report Number3009632672-2026-00011
Device Sequence Number9903246
Product Code EZD
UDI-Device Identifier07333387043395
UDI-Public07333387043395
Combination Product (Y/N)N
PMA/510(K) Number
K250659
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number44410
Device Catalogue Number4441000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Initial Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown